Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 66, NWS Denver/Boulder, CO

July 17, 2009Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 17, 2009, 5:43 PM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2009, 5:43 PM MDT (23:43 UTC)
Expired
Jul 17, 2009, 6:17 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:55 PM MDTHAIL 0.758 Ene Sixteen-Mile Corn, CO
Jul 17, 5:59 PM MDTHAIL 1.754 Nne Sixteen-Mile Corn, CO
Jul 17, 6:08 PM MDTHAIL 23 Sse Sixteen-Mile Corn, CO
Jul 17, 6:11 PM MDTHAIL 1Nne Amherst, CO
Jul 17, 6:14 PM MDTHAIL 12 N Amherst, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 12:59 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 172343
TORBOU
COC095-115-180030-
/O.NEW.KBOU.TO.W.0066.090717T2343Z-090718T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
543 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO

* UNTIL 630 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHEAST OF SIXTEEN-MILE CORNER...OR 12 MILES SOUTHEAST OF
  JULESBURG. THIS STORM WAS MOVING SOUTH AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SIXTEEN-MILE CORNER AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

&&

LAT...LON 4067 10206 4067 10226 4092 10224 4092 10207
TIME...MOT...LOC 2344Z 358DEG 30KT 4083 10214

$$
2 follow-up statements
000 
WWUS55 KBOU 180002
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT FRI JUL 17 2009

COC095-115-180030-
/O.CON.KBOU.TO.W.0066.000000T0000Z-090718T0030Z/
SEDGWICK CO-PHILLIPS CO-
602 PM MDT FRI JUL 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
NORTHEASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES...

AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR SIXTEEN-MILE CORNER...OR 14 MILES SOUTH OF JULESBURG.
THIS STORM WAS MOVING SOUTH AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIXTEEN-MILE CORNER AND AMHERST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
NORTHEASTERN COLORADO.

&&

LAT...LON 4067 10206 4067 10226 4092 10224 4092 10207
TIME...MOT...LOC 0001Z 008DEG 18KT 4078 10222

$$
000 
WWUS55 KBOU 180017
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
617 PM MDT FRI JUL 17 2009

COC095-115-180026-
/O.CAN.KBOU.TO.W.0066.000000T0000Z-090718T0030Z/
SEDGWICK CO-PHILLIPS CO-
617 PM MDT FRI JUL 17 2009

...THE TORNADO WARNING FOR NORTHEASTERN PHILLIPS AND SOUTHEASTERN
SEDGWICK COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN PHILLIPS 
COUNTY WHICH REPLACES THE TORNADO WARNING.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
NORTHEASTERN COLORADO.

LAT...LON 4067 10206 4067 10226 4092 10224 4092 10207
TIME...MOT...LOC 0016Z 008DEG 18KT 4071 10223

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 17, 1:58 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 17, 1:58 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
158 PM MDT FRI JUL 17 2009

.SHORT TERM...TORNADO WATCH IN EFFECT IN UNTIL 7 PM. AN UNSTABLE
AIRMASS HAS DEVELOPED OVER THE PLAINS THIS AFTERNOON WITH CAPES OF
1500 TO 3000 J/KG. DEW POINTS WILL REMAIN IN THE 50S ACROSS THE
EASTERN PLAINS...BUT OVER FRONT RANGE DEW POINTS WILL FALL INTO THE
30S AND 40S AS DRIER AIR ALOFT MIXES DOWN. SEEING A SHORT WAVE OVER
EASTERN WYOMING AT THIS TIME. AS THIS WAVE PUSHES SOUTHEAST DUE TO
THE NORTHWEST FLOW ALOFT...IT WILL CONTINUE TO TRIGGER
THUNDERSTORMS. THERE WILL BE ENOUGH SHEAR FOR SUPER CELL
THUNDERSTORMS. BECAUSE OF THE STRONG INSTABILITY...LARGE HAIL WILL
BE THE GREATEST THREAT. THE THREAT FOR TORNADOES WILL BE LOW...BUT
CANT BE RULED OUT DUE TO LOCAL ENHANCEMENT OF LOW LEVEL SHEAR
BECAUSE OF OUTFLOW BOUNDARIES AND SOMEWHAT LOW LCLS OVER THE EASTERN
PLAINS. THE DENVER METRO AREA MAY SEE A FEW STORMS...BUT THE THREAT
FOR SEVERE STORMS IS LOWER DUE TO THE DRIER AIR MIXING DOWN AND THE
SHEAR IS LESS. THE THUNDERSTORMS WILL DECREASE THIS EVENING AS THE
AIRMASS STABILIZES.

WILL KEEP THUNDERSTORMS IN THE FORECAST FOR LATE TONIGHT AND
SATURDAY MORNING OVER THE FAR EASTERN PLAINS. A 70+ KNOT JET IS
FORECASTED TO MOVE OVER THE AREA. THIS MAY PRODUCE ENOUGH LIFT FOR
THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT AND MORNING...SIMILAR TO
TODAY OVER NEBRASKA.

ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM
SATURDAY AFTERNOON. CAPES WILL BE 1000-2500 J/KG BY AFTERNOON. SHEAR
WILL BE A LITTLE LESS THAN TODAY BUT ENOUGH FOR A FEW SUPER CELLS TO
FORM. WITH THIS SAID...MAY SEE A SOME SEVERE STORMS AGAIN WITH LARGE
HAIL AND DAMAGING WINDS. MOISTURE WILL MIGRATE SLIGHTLY WESTWARD
SATURDAY SO THE CHANCES FOR STORMS ALONG THE URBAN CORRIDOR AND
FOOTHILLS WILL BE GREATER THAN PREVIOUS DAYS. AIRMASS TEMPERATURE
CHANGES VERY LITTLE SO HIGHS WILL BE CLOSE TO TODAYS READINGS.

.LONG TERM...NORTHWEST FLOW WILL DOMINATE THROUGH MOST OF THE
EXTENDED PERIOD AS MODELS SHOW A STRONG UPPER RIDGE CAMPED OUT OVER
THE FOUR CORNERS REGION. IN THIS POSITION MUCH OF THE SUBTROPICAL
MOISTURE FLOWING UP THRU MEXICO WILL BE DEFLECTED WESTWARD AWAY FROM
THE FCST AREA. SOME OF THIS MOISTURE MAY STILL CIRCULATE ALONG THE
FRINGE OF THE UPPER RIDGE AND OVER NERN COLORADO FROM TIME TO TIME.
PINNING DOWN THE TIMING OF THESE MOISTURE SURGES WILL BE DIFFICULT.
HOWEVER MODELS SHOW A FAIR MOUNT OF LOW/MID-LEVEL MOISTURE ARRIVING
WITH A COLD/COOL FRONT MONDAY NIGHT. UNTIL THAT TIME...SHOULD STILL
SEE JUST ENOUGH LOW LEVEL MOISTURE AROUND TO SUPPORT AT LEAST
ISOLATED AFTERNOON/EVENING T-STORM COVERAGE ON SUNDAY...WITH THE
BETTER CAPES...BULK LAYER SHEAR AND MOISTURE OUT ACROSS THE FAR NERN
PLAINS. CAN/T RULE OUT AN ISOLATED SUPER CELL CLOSE TO THE NERN
CORNER LATE IN THE DAY. SHOULD SEE SFC TEMPS ON SUNDAY 2-3C ABOVE
THOSE ON SATURDAY WITH A RETURN TO A SELY BOUNDARY LAYER FLOW.

ON MONDAY...DAY SHOULD START OUT DRY AND WARM. WITH THE MOISTURE
ALONG THE FRONT RANGE BEING FLUSHED OUT BY A W-NWLY PRE-FRONTAL
FLOW. MODELS GENERALLY AGREE ON DROPPING A COLD FRONT SOUTH THRU
NERN COLORADO BY AROUND MIDDAY. THE POST-FRONTAL ENVIRONMENT DOES
NOT LOOK ALL THAT MOIST AND UNSTABLE...EXCEPT PERHAPS OUT ACROSS THE
NERN QUAD OF THE CWFA WHERE THE PASSAGE OF A WEAK SHORTWAVE MAY BE
ALL THAT/S NECESSARY TO SET OFF SCATTERED LATE DAY T-STORMS...ONE OR
TWO CAPABLE OF LARGE HAIL. MONDAY MAX TEMPERATURES SLIGHTLY LOWER
THAN THE DAY BEFORE...AND POSSIBLY COOLER IF THE COLD FRONT ARRIVES
SOONER THAN EXPECTED.

TUESDAY...LOOKS LIKE A PROVERBIAL POST-FRONTAL DAY TWO SET-UP.
E-NELY FLOW IN THE MORNING TURNS SELY IN THE AFTERNOON WHICH HELPS
TO DRIVE A PLUME OF LOW-LEVEL MOISTURE UP THE FRONT RANGE. GFS SHOW
PW VALUES STEADILY RISING THRU THE DAY WITH MAX VALUES OVER THE
PALMER DVD...SRN FRONT RANGE FOOTHILLS AND PARK COUNTY AROUND
00Z/WED. LIGHTER NWLY FLOW ALOFT MAY INCREASE THE RISK OF HEAVY
RAINFALL IN THESE AREAS...ESPLY DURING THE LATE AFTERNOON AND
EVENING HOURS. SMALL HAIL ALSO A PRETTY GOOD BET. COOLER
TEMPERATURES ON TUESDAY WILL FURTHER INCREASE THE CHANCE FOR HEAVY
RAINERS.

FOR THE REMAINDER OF THE EXTENDED PD...SEE A TREND TOWARDS DRIER AND
WARMER CONDITIONS AS MEDIUM RANGE MODELS SUGGEST AN EASTWARD SHIFT
IN THE UPPER RIDGE...WHICH EVENTUALLY MAY ALLOW FOR A RESUMPTION OF
THE SOUTHWEST MONSOON. TIME WILL TELL.

.AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA
THROUGH 00Z. GUSTY OUTFLOW WINDS WILL LIKELY AFFECT THE AIRPORTS
BETWEEN 21Z AND 01Z. THERE IS ABOUT A 40 PERCENT CHANCE OF A
THUNDERSTORM MOVING OVER KDEN...KAPA AND KBJC. IF A THUNDERSTORM
MOVES OVER AN AIRPORT HEAVY RAIN...HAIL UP TO 1 INCH IN DIAMETER AND
OUTFLOW WINDS TO 40 KNOTS WILL BE POSSIBLE. THUNDERSTORM ACTIVITY IS
EXPECTED TO DIE OFF AFTER 02Z. LOW CLOUDS WILL FORM AGAIN OVER THE
EASTERN PLAINS AND ARE EXPECTED TO REMAIN JUST EAST OF KDEN. LIGHT
DIURNAL WINDS WILL PREVAIL EXCEPT NEAR THUNDERSTORMS. ANOTHER ROUND
OF THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

MEIER/BAKER
Hazardous weather outlook, Jul 17, 11:13 AM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1113 AM MDT FRI JUL 17 2009

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1113 AM MDT FRI JUL 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE PLAINS THIS
AFTERNOON AND EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS IN AND
NEAR THE FOOTHILLS.  A FEW STORMS COULD BE SEVERE OVER THE PLAINS
WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS OVER
THE PALMER DIVIDE AND NEARBY AREAS ON SATURDAY...WITH A LESSER
CHANCE ELSEWHERE. SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...THE BEST
CHANCE FOR LATE DAY THUNDERSTORMS...ALBEIT A SMALL ONE...WILL SHIFT
TO THE FRONT RANGE FOOTHILLS AND SOUTH PARK AS WELL AS OVER THE
PALMER DIVIDE. THE LIKELIHOOD FOR SEVERE WEATHER SHOULD REMAIN LOW
AS MUCH OF THE AREA WILL REMAIN UNDER THE INFLUENCE OF A STRONG AND
VERY WARM UPPER LEVEL HIGH PRESSURE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

In the hours before

Special weather statement, Jul 17, 2:37 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
237 PM MDT FRI JUL 17 2009

...TORNADO WATCH IN EFFECT FOR NORTHEAST COLORADO...

A TORNADO WATCH IS IN EFFECT FOR MUCH OF NORTHEAST COLORADO THROUGH
7 PM THIS EVENING INCLUDING ADAMS AND ARAPAHOE COUNTIES.  THE THREAT
OF SEVERE WEATHER IS MUCH GREATER TO THE EAST OF METRO DENVER IN THE
EASTERN HALF OF ADAMS AND ARAPAHOE COUNTIES.  THE TORNADO WATCH DOES
NOT INCLUDE DENVER COUNTY OR DENVER INTERNATIONAL AIRPORT.

RTG
Special weather statement, Jul 17, 5:00 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
500 PM MDT FRI JUL 17 2009

COZ049-172345-
WASHINGTON COUNTY CO-
500 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN WASHINGTON COUNTY

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 5 MILES SOUTHWEST OF BURDETT...OR 15 MILES NORTHEAST OF
AKRON...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LONE STAR
AND BURDETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
NORTHEASTERN COLORADO.

&&

LAT...LON 4009 10279 4009 10280 4028 10313 4043 10303
      4034 10279
TIME...MOT...LOC 2300Z 301DEG 20KT 4033 10303

KRIEDERMAN
Special weather statement, Jul 17, 5:35 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
535 PM MDT FRI JUL 17 2009

COZ050-180000-
SEDGWICK COUNTY CO-
535 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EASTERN SEDGWICK COUNTY

AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN SEDGWICK COUNTY...OR 8 MILES SOUTH
OF BIG SPRINGS...MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
NORTHEASTERN COLORADO.

&&

LAT...LON 4075 10205 4075 10223 4100 10217 4100 10206
TIME...MOT...LOC 2334Z 012DEG 18KT 4094 10207

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:55 PM MDTSevere Thunderstorm WarningBOULogan35 min
Jul 17, 3:01 PM MDTAreal Flood AdvisoryBOUMorgan89 min
Jul 17, 3:27 PM MDTAreal Flood AdvisoryBOUMorgan93 min
Jul 17, 4:28 PM MDTTornado WarningBOUWashington26 min
Jul 17, 5:00 PM MDTSpecial Weather StatementBOUWashington45 min
Jul 17, 5:35 PM MDTSpecial Weather StatementBOUSedgwick25 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.